MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400167
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) was experiencing reappearance of urinary incontinence.An x-ray confirmed that the system was drained and there was a hole in the cuff.A replacement surgery was performed in which all components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually and microscopically examined.A cuff pinhole was identified proximal to the edge/seam consistent with wear at a corner of a fold.The balloon and pump were visually and microscopically tested.No anomalies were found with the components.Based on the information available and analysis results, the hole identified in the cuff could have caused or contributed to the reported clinical observation of fluid leak and material hole.The reported patient symptom is a known risk associated with implant of these devices as indicated in the instructions for use.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16368619
Report Number2124215-2023-05776
Device Sequence Number12648222
Product Code EZY
UDI-Device Identifier00878953000787
UDI-Public00878953000787
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/24/2016
Device Model Number72400167
Device Catalogue Number72400167
Device Lot Number692230004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024/ LOT 756338002; BALLOON: UPN 72400024/ LOT 756338002; PUMP: UPN 72400098/ LOT 7710090; PUMP: UPN 72400098/ LOT 7710090
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown